# SDR DSFA2016041100097

- Difficulty date: April 11, 2016
- Submitted: April 11, 2016
- Operation: Air carrier
- Aircraft: N428S
- Make and model: Piper PA-32-301
- Aircraft serial: 328106021
- Aircraft time: 14,468 hours, 10,000 cycles
- Engine: Lyc IO540K1G5
- Engine time: 2,395 hours, 502 cycles
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3333
- Part serial: NA
- Condition: Defective
- Location: Magneto
- Part time: 244 hours
- Component: Magneto, Slick, 6351
- Component part number: 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED MAGNETO MODEL 6351 FOR THE 250 HOUR IMPULSE INSPECTION REQUIRED BY AD 99-04-04.  THE MAGNETO IMPULSE COUPLING FAILED THE INSPECTION SO WE INSTALLED A SERVICEABLE IMPULSE COUPLING. THE MAGNETO HAD 198.8 HOURS SINCE NEW. 16 HOURS LATER THE MAGNETO MODEL 6351, SN 14110907 WAS HARD STARTING AND REPLACED WITH A NEW MAGNETO MODEL 6351, SN 15080112.  MAGNETO MODEL 6351 WAS REMOVED FOR SCHEDULED 250 HOUR AND HAD BECOME HARD STARTING SO I REQUESTED THE 250 IMPULSE INSPECTION AND ALSO THE 500 HR INSPECTION. THIS MAGNETO IMPULSE COUPLING ALSO FAILED THE INSPECTION HAVING LOOSE RIVETS.  THIS MAGNETO HAS 244.4 HOURS SINCE NEW.
